# SDR 20000707SH001

- Difficulty date: May 23, 2000
- Submitted: July 7, 2000
- Operation: General aviation
- Aircraft: N48LW
- Make and model: Mooney M20K
- Aircraft serial: 252021
- Engine: Cont TSIO360SB
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Pipe
- Part number: 649264
- Condition: Cracked
- Location: Att Flange Nr 4
- Part time: 434 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DISCOVERED HEAVY STAIN AT FLANGE END OF INDUCTION TUBE DURING ROUTINE OIL CHANGE.  REMOVED FLANGE RETAINER AND FOUND PIPE CRACKED APPROXIMATELY ONE-HALF DIAMETER.  CONTINENTAL HAS RECENTLY ISSUED SB 98-8 WHICH RECOMMENDED REPLACEMENT OF ONE-PIECE PIPES FOR CYLINDERS NR 1 AND NR 3.  THIS PIPE WAS FOR CYLINDER NR 4.  SUBMITTER RECOMMENDED REPLACEMENT OF CYLINDERS NR 2 AND NR 4 PIPES WITH 2-PIECE STYLE AS WELL.  LENGTH OF PIPE IS TOO MUCH FOR FLANGE STRENGTH.
